Lupus since 18

I got sick and I was told it was a urine tract infection . So because my immune system couldn't take care of the problem lupus attached my stomach and my abdominal area. They gave me steroids and antibiotics took the for ever to see me I nauseated, bloated all the time ,stomach hurt , threw up also. Dying the holidays I might add!!! I got a lupus flare for two months I couldn't move I couldn't sit down to go to the restroom and my clothes would even hurt in me. It was horrible .

Well I decide to go to Mexico I am Latina and I feel like doctors in progresso are better . They got my stool my blood took test and I Two hours all the tests came back , I had many things but he most horrible one , I had was a bacteria in the lining of my stoma, I I forget what it's called. They gave me anitibitiics but I still feel very weak and I gained weight . I can't pick anything heavy up ,and if I raise my hands it hurts , lose my breath to fast I'm 23,years old and no offensive to you ladies out there but I feel 45:(

Also sexual drive I feel like I don't have one , my poor boyfriend .

I take plaquinal (hydroxycolrquin)

Bupropion for depression

Clondine so I can sleep

Please some one give me advice

3 Replies

oldestnewest
  • Hi, I had a bad water infection over Christmas and new year( started Christmas Day to be exact) and for three weeks had excruciating back pain so bad I had to be helped to the toilet. I was sick, couldn't eat, and pain in my hands, hips, knees, feet, elbows, places I'd forgot I had and my hair started falling out, again. The doctor did some tests and said it was my immune system which was going nuts. Apparently because I had the infection my immune system went into overdrive and started attacking everything. He gave me medication for the water infection but said the rest would settle in time as the infection reduced which it mainly has. I feel for you and hope your feeling better now.

  • Thank you , it's extremely sad that one small thing can affect us so bad that we feel like death .

  • Hi Priss,

    I’m sorry to hear that you have been so unwell, especially during the holidays. A virus can often trigger a lupus flare, so if you feel that your lupus is not currently being controlled well enough, I would recommend that you see your doctor. They may wish to adjust your treatment.

    Do you think your weight gain could be linked to the course of steroids you were given or do you think it may be something else? Joint and muscle pain/weakness can be common symptoms of lupus and again, they could suggest that you may be experiencing a flare.

    You may wish to speak to your GP or rheumatologist about your medication as some drugs can diminish sex drive. Depression, pain and fatigue can also contribute towards this. You can read more about this here in our factsheet, ‘LUPUS: Fatigue and your Lifestyle’: lupusuk.org.uk/wp-content/u...

    Please keep us updated with how you are getting on.

You may also like...